PDA

View Full Version : Another question - is plaquenil ALONE ever enough?? AND how much pred. IS enough??



sassydivaTN
03-04-2009, 07:14 AM
I am wondering if part of my problem is that I need something else in addition to the plaquenil to get me out of this flare, AND, if so, WHAT AND HOW MUCH???? I was already on various NSAIDS and that isn't working, and now the doc has me on 10 mg. on prednisone which really isn't doing much. This was AFTER he gave me a shot of cortisone (160 mg.) which made me feel almost normal for an entire week!

Should I NOT expect that plaquenil alone is enough to get me out of a flare? Is 10 mg. not enough prednisone to make a difference? Just trying to figure out what to ask for when I go back in next week :)

Sassy

sick n tired
03-04-2009, 10:01 PM
I don't know...I guess, Sassy it depends on what problems you are having. I know plaquenil takes anywhere from 6 weeks to 6 months to really kick in. 6 months for me and then I was taken off (at least I thought I was just was a misunderstanding) and now I am back to the beginning.
Sorry the prednisone isn't helping. Maybe you need a little longer on it.

Saysusie
03-09-2009, 12:33 PM
Quite often, Plaquenil is not enough to help when lupus symptoms become active and/or severe. Doctors will then (as yours did) add Prednisone to your regimen. If you are not responding to Prednisone, your doctor may either increase your dosage or start you on an immunosuppressant or cytoxin drug (Azathioprine, cyclophosphamide, and methotrexate). These drugs are tried when other drugs such as NSAIDs, antimalarials (Plaquenil), or low-dose corticosteroids (Prednisone) have not brought relief.
Speak to your doctor about the possibility of adding these drugs to your treatment regimin, especially if you say that you are not getting any relief from you current regimin.

I wish you the best!
Peace and Blessings
Namaste
Saysusie

tasha
03-15-2009, 12:24 AM
my guess is that your plaquenil just hasn't kicked in yet... it can take awhile! and 10mg of prednisone is probably just not a high enough dosage to get you through the flare. i'm surprised your doctor hasn't prescribed 20-40mg.

Jesse
03-15-2009, 10:23 AM
I have heard of some lupus patients with mild disease doing well on Plaquenil alone, but many of us are on MTX, Imuran or another immunosuppressant. I was never even given pred. until I developed ringing in my ear, but it didn't help that anyway. I was put on Plaq. and MTX from the very beginning, then switched to Plaq./Imuran later. Your doctor is just trying to figure out what the right mix is for you with the least amount of medication possible. Not a bad thing, but if you still don't feel better after several months (the Plaq. should have kicked in by then) I would definitely push for something else to go with it.

kducks
03-17-2009, 03:48 PM
Plaq alone is enough for me once I had my Lupus under control. I take only one plaq a day now to maintain my disease but it took many years and many meds to get to this point. You need to find a combo that works to help get you under control first, then you might be able to just be on plaquneil.

Bonita
03-17-2009, 04:09 PM
[I have been on prednisone for 535 days and imuran for 415 days and plaquinel for 145 days and still have some of the symptoms you are talking about it is great to hear that i am not alone in this and the things that are happening to me are not in my head and i finally can relate to others. thank you BonitaQUOTE=Saysusie;42908]Quite often, Plaquenil is not enough to help when lupus symptoms become active and/or severe. Doctors will then (as yours did) add Prednisone to your regimen. If you are not responding to Prednisone, your doctor may either increase your dosage or start you on an immunosuppressant or cytoxin drug (Azathioprine, cyclophosphamide, and methotrexate). These drugs are tried when other drugs such as NSAIDs, antimalarials (Plaquenil), or low-dose corticosteroids (Prednisone) have not brought relief.
Speak to your doctor about the possibility of adding these drugs to your treatment regimin, especially if you say that you are not getting any relief from you current regimin.

I wish you the best!
Peace and Blessings
Namaste
Saysusie[/QUOTE]